Access control to two multiserver loss queues in series

Cheng-Yuan Ku, Scott Jordan

Research output: Contribution to journalArticle

35 Scopus citations

Abstract

We consider admission policies to two multiserver loss queues in series with two types of traffic. Both are generated according to independent Poisson processes with constant arrival rates. The first type requires service at the first queue and with a positive probability enters the second queue; the second type requires service at only the second queue. The service time distribution is exponential at either station. We show that under appropriate conditions the optimal admission policy that maximizes the expected total discounted reward over an infinite horizon is given by a switching curve. We characterize the form and shape of this curve and its variation with system parameters.

Original languageEnglish
Pages (from-to)1017-1023
Number of pages7
JournalIEEE Transactions on Automatic Control
Volume42
Issue number7
DOIs
StatePublished - 1 Dec 1997

Keywords

  • Dynamic programming
  • Loss network
  • Optimal control

Fingerprint Dive into the research topics of 'Access control to two multiserver loss queues in series'. Together they form a unique fingerprint.

  • Cite this